Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Apr 10, 2011, 7:27 PM EDT for 4 counties in Michigan. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2011, 7:27 PM EDT (23:27 UTC)
- Expired
- Apr 10, 2011, 8:03 PM EDT
- In force
- 36 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MI, Montmorency County, MI, Oscoda County, MI, Otsego County, MI
The radar
The NCL Michigan radar (KAPX), 43 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:40 PM EDT | HAIL 0.88 | Lewiston, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 6:20 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 11.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
211 WUUS53 KAPX 102327 SVRAPX MIC039-119-135-137-110015- /O.NEW.KAPX.SV.W.0008.110410T2327Z-110411T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 727 PM EDT SUN APR 10 2011 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN... SOUTHERN MONTMORENCY COUNTY IN NORTHERN LOWER MICHIGAN... NORTHERN OSCODA COUNTY IN NORTHERN LOWER MICHIGAN... SOUTHEASTERN OTSEGO COUNTY IN NORTHERN LOWER MICHIGAN... * UNTIL 815 PM EDT * AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOVELLS...OR 9 MILES WEST OF LEWISTON...AND MOVING EAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... LEWISTON...JOHANNESBURG...GARLAND...LOUD TOWNSHIP...FAIRVIEW... COMINS AND LOCKWOOD LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR NORTHERN LOWER MICHIGAN. LAT...LON 4498 8390 4468 8390 4476 8460 4498 8459 TIME...MOT...LOC 2327Z 265DEG 43KT 4486 8448 WIND...HAIL 60MPH 1.00IN $$
2 follow-up statements
520 WWUS34 KAPX 102343 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 743 PM EDT SUN APR 10 2011 MIC039-137-102353- /O.CAN.KAPX.SV.W.0008.000000T0000Z-110411T0015Z/ OTSEGO MI-CRAWFORD MI- 743 PM EDT SUN APR 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD AND SOUTHEASTERN OTSEGO COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. LAT...LON 4498 8437 4498 8390 4468 8390 4473 8438 TIME...MOT...LOC 2343Z 266DEG 55KT 4487 8413 WIND...HAIL <50MPH <.50IN $$ MIC119-135-110015- /O.CON.KAPX.SV.W.0008.000000T0000Z-110411T0015Z/ MONTMORENCY MI-OSCODA MI- 743 PM EDT SUN APR 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN OSCODA AND SOUTHERN MONTMORENCY COUNTIES UNTIL 815 PM EDT... AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEWISTON...MOVING EAST AT 65 MPH. LOCATIONS IMPACTED INCLUDE... LOUD TOWNSHIP...FAIRVIEW...COMINS AND LOCKWOOD LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4498 8437 4498 8390 4468 8390 4473 8438 TIME...MOT...LOC 2343Z 266DEG 55KT 4487 8413 WIND...HAIL 60MPH 1.00IN $$ LAWRENCE
998 WWUS34 KAPX 110003 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 803 PM EDT SUN APR 10 2011 MIC119-135-110013- /O.CAN.KAPX.SV.W.0008.000000T0000Z-110411T0015Z/ MONTMORENCY MI-OSCODA MI- 803 PM EDT SUN APR 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSCODA AND SOUTHERN MONTMORENCY COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 2AM EDT. LAT...LON 4498 8437 4498 8390 4468 8390 4473 8438 TIME...MOT...LOC 0003Z 266DEG 55KT 4488 8370 WIND...HAIL <50MPH <.50IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:02 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 10, 4:02 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EDT SUN APR 10 2011
.SYNOPSIS.../ISSUED AT 402 PM/
SKIES WILL REMAIN MOSTLY CLOUDY IN EASTERN UPPER AND BECOME MOSTLY
CLEAR IN NORTHERN LOWER...AS WE SIT IN BETWEEN THE WARM FRONT THAT
PASSED THROUGH THIS MORNING AND THE COLD FRONT THAT WILL PUSH IN
LATER TONIGHT. TEMPERATURES WILL BEGIN TO RISE TO NEAR RECORD
LEVELS FOR THE REST OF THE AFTERNOON FOR NORTHERN LOWER MICHIGAN.
WITH THE COLD FRONTAL PASSAGE LATER TONIGHT...COMES A CHANCE OF
SHOWERS AND POSSIBLY STRONG THUNDERSTORMS. THE THUNDERSTORMS WILL
MOVE OUT OF THE AREA BY SUNRISE MONDAY MORNING...AND LEAVE ONLY
CHANCES OF RAIN SHOWERS THROUGH MONDAY...ALONG WITH MUCH COLDER
TEMPERATURES. DRY AND PLEASANT SPRING WEATHER WILL RETURN INTO
MIDWEEK.
JH/LOCKER/DL
&&
.SHORT TERM.../ISSUED AT 402 PM/...TONIGHT
PRIMARY FORECAST CONCERN CLEARLY CENTERED ON CONVECTIVE CHANCES AND
ASSOCIATED POSSIBILITIES FOR SEVERE STORMS. EARLY AFTERNOON ANALYSIS
SHOWS STRONG MERIDIONAL/POSITIVELY TILTED LONGWAVE TROUGH SLOWLY
EMERGING ONTO THE PLAINS...WITH ASSOCIATED MODEST SURFACE CYCLONE
(DOWN TO 990MB AT 18Z) JUST NORTH OF THE TWIN CITIES. ATTENDANT WARM
FRONT EXTENDS FROM THIS FEATURE THROUGH CENTRAL/NORTHERN WISCONSIN
INTO NORTHERN MICHIGAN...GRADUALLY MIXING NORTH WITH TIME AS REMNANT
LOW STRATUS ABATES ACROSS THE CENTRAL CWA. SOUTH OF THIS
FEATURE...INCREASINGLY UNSTABLE ENVIRONMENT PRESENT...ESPECIALLY
ACROSS WISCONSIN/EASTERN MINNESOTA AND IOWA WITH MUCAPES RUNNING
AROUND 2000 J/KG OR BETTER...AUGMENTED BY IMPRESSIVE ELEVATED MIXED
LAYER COVERING MUCH OF THE UPPER MIDWEST/NORTHERN GREAT LAKES.
HOWEVER...STRONG CAPPING AT THE BASE OF THIS FEATURE CURRENTLY
HOLDING MOST CONVECTION BACK. THAT SHOULD ALL CHANGE HEADING THROUGH
THE LATE AFTERNOON/EVENING AS EXPECT APPROACH OF MODEST HEIGHT FALLS
AND INCREASED FORCING VIA BOTH LOW LEVEL INTENSIFICATION AND UPPER
JET DIVERGENCE WILL OVERCOME SAID CAP...WITH CONVECTION LIKELY
UNZIPPING ALONG SURFACE TROUGH/BULGING DRY LINE AXIS OVER EASTERN
MN/IA. TREMENDOUS DEEP LAYER SHEAR (65+ KNOTS) AND LOW LEVEL (0-3KM)
HELICITIES ON THE ORDER OF 300-400M2/S2 COMBINED WITH DEEP SHEAR
VECTORS CROSSING THE BOUNDARY INITIALLY LOOKS TO LEAD TO DEVELOPMENT
OF SUPERCELLULAR STRUCTURES...THOUGH PERHAPS BECOMING MORE LINEAR
WITH TIME AS SHEAR VECTORS BECOME MORE PARALLEL TO THE INITIATING
BOUNDARY.
SO...WHAT ABOUT NORTHERN MICHIGAN? CERTAINLY WHAT HAPPENS UPSTREAM
WILL STRONGLY DICTATE OUR RISK FOR SEVERE WEATHER INTO THE LATE
EVENING HOURS. FIRST...TWO NEGATIVES GOING AGAINST US: 1) CORE OF
STRONGEST HEIGHT FALLS/QG UPWARD FORCING SLIDES BY TO OUR NORTHWEST
ACROSS THE CENTRAL/WESTERN U.P. TONIGHT...AND 2) SURFACE-BASED
CONVECTION LIKELY STANDS LITTLE CHANCE OF CROSSING THE VERY COLD
LAKES. THAT ALL SAID...STILL BELIEVE POTENTIAL IS THERE AS ANY CELLS
CROSSING INTO EASTERN UPPER WILL BE ABLE TO INGEST PERSISTENT LOW
LEVEL HELICITY/NEAR SURFACE-BASED INSTABILITY AS SURFACE WARM FRONT
ONLY SLOWLY BOWS NORTHWARD...AND MAY WELL SEE ADDITIONAL CELLS
EITHER FIRE INTO NORTHWEST LOWER MICHIGAN AS CAP BECOMES NEARLY
ERASED AND/OR ADDITIONAL ACTIVITY FROM ILLINOIS (SEE INCREASING
ACCAS FIELD DOWN THAT WAY) PROPAGATES NORTHWARD INTO THE REGION.
THIS IS ABOUT THE MOST CONDITIONAL THREAT WE CAN GET AROUND THESE
PARTS...AS AVAILABLE CAPE EASILY TOPS 1900 J/KG WHILE DEEP SHEAR
REMAINS VERY STRONG AT OR ABOVE 60 KNOTS. SREF/NAM SUPERCELL AND SIG
TOR PARAMETERS REMAIN MAXED OUT FOR A TIME THROUGH 06Z OR SO...
THANKS TO REMNANT BACKED SOUTH/SOUTHEASTERLY SURFACE FLOW...WHILE
FAT CAPE PROFILES THROUGH THE MAX HAIL GROWTH REGION IN COMBINATION
WITH VERY STEEP LAPSE RATES ALOFT SUGGEST AN ENHANCED THREAT FOR
HAIL. ALL OF THAT SAID...THREAT IS AGAIN CONDITIONAL ON ABILITY TO
BREAK THE CAP...AND WITH THAT IN MIND...WILL MAINTAIN THE LOOK
INTRODUCED EARLIER OF SCATTERED TSRA FOR NORTHERN LOWER...WHILE
LIKELY POPS APPEAR STILL IN ORDER NORTH IN VICINITY OF WARM
FRONT/BETTER FORCING ALOFT. TEMPS OVERNIGHT TO HOLD FAIRLY STEADY
EARLY...BUT FALL LATE WITH PASSAGE OF INITIAL COLD FRONT AND ONSET
OF RATHER SHARP COLD ADVECTION.
LAWRENCE
&&
.LONG TERM.../ISSUED AT 402 PM/...MONDAY AND BEYOND
PATTERN...UPPER LEVEL TROUGH AND ASSOCIATED SFC LOW/STORM SYSTEM
PASS THROUGH THE GREAT LAKES MONDAY AFTERNOON AND EVENING...WITH
BUILDING HEIGHTS ALOFT/RIDGING...AND SFC HIGH PRESSURE SETTLING IN
TUESDAY NIGHT INTO WEDNESDAY. AT THE SAME TIME...SRN PORTION OF THE
UPPER TROUGH NOW OVER THE EAST COAST...PINCHES OFF FROM THE NRN
STREAM...RESULTING IN A SPLIT AND WEAK FLOW ALOFT. LATE WEDNESDAY
INTO THURSDAY...THE NRN STREAM DIRECTS A SHORTWAVE ACROSS
CANADA...WHICH LAYS OUT A COLD FRONT OVER NRN MICHIGAN...WHILE HIGH
PRESSURE WORKS INTO HUDSON BAY. THIS HIGH PRESSURE DRIFTS EAST AND
INTO NEW ENGLAND BY LATE NEXT WORK WEEK. THIS ONGOING WHILE THE SRN
STREAM EJECTS A SHORTWAVE INTO THE CENTRAL PLAINS...CLOSES OFF...AND
RESULTS IN STACKED LOW PRESSURE. THIS LOW PRESSURE WILL BE A SLOW
DRIFTER TOWARD THE GREAT LAKES IN TIME FOR NEXT WEEKEND.
MONDAY...AS UPPER TROUGH DROPS INTO NRN MICHIGAN...SFC LOW RAPIDLY
EXITS ENE INTO QUEBEC. A SECONDARY COLD FRONT WILL DROP THROUGH THE
REGION THROUGH THE DAY...AND TEMPERATURES WILL FALL FROM DAYBREAK
READINGS RANGING FROM THE LOWER 40S NORTH/MID 50S EAST...TO EVERYONE
IN THE 40S/AROUND 50 DEGREES BY AFTERNOON. THIS COLDER AIR WILL
COMBINE WITH DEEPER LOW LEVEL MOISTURE ON THE BACK SIDE OF THE UPPER
TROUGH (CURRENTLY IN THE DAKOTAS)...AND FAIRLY TIGHT PRESSURE
GRADIENT...TO PRODUCE A RATHER WINDY DAMP AND RAW DAY. WIND SPEEDS
LOOKING TO BE A SOLID 15 TO 25 MPH WITH HIGHER GUSTS AT TIMES. THE
MOISTURE ALSO LOOKS TO BE ENTIRELY HELD TO UNDER THE -10C ISOTHERM
RESULTING IN PRIMARILY A PERIODIC DRIZZLE SCENARIO. WILL CONTINUE
WITH LIKELY LIGHT RAIN AND DRIZZLE FORECAST.
MONDAY NIGHT...THERE IS AN OUTSIDE CHANCE THAT THE DRIZZLE COULD
LINGER INTO A FEW HOURS OF THE EVENING ON THE HIGHER TERRAIN OF
INTERIOR NRN LOWER (UPSLOPE)...HOWEVER THE MAIN MOISTURE BAND WILL
BE PULLING ENE WITH PARENT SFC LOW AND ALL OF THE 1000-850MB
CONVERGENCE WITHIN THAT MOISTURE...WILL HAVE HAS SHIFTED SOUTH AND
EAST OF US. THUS...WILL PULL CHANCES FOR ANY LIGHT RAIN/DRIZZLE.
CONTINUED COLD ADVECTION WILL BRING TEMPERATURES BACK TO CHILLY FOR
THE NIGHT. LOWS WILL BE IN THE LOWER 30S...WITH WEAKENING WINDS.
TUESDAY AND TUESDAY NIGHT...WITH BUILDING HEIGHTS ALOFT AND SFC HIGH
PRESSURE SLIDING THROUGH THE REGION...DRIER AIR AND WEAK WINDS WILL
BRING CLEARER SKIES AND QUIET WEATHER. TEMPS WILL REBOUND A TOUCH
GIVEN GOOD SUN...INTO THE 50S ALL AREAS (OUTSIDE OF CHILLIER COASTAL
LOCALES). LOWS TUESDAY NIGHT IN THE 30S WHILE A LIGHT SOUTHERLY FLOW
DEVELOPS OVERNIGHT.
WEDNESDAY THROUGH THURSDAY...ECMWF/NAM AND GFS AGREEABLE ON PASSING
NRN STREAM SHORTWAVE IN CANADA...TO DROP A COLD FRONT ACROSS NRN
MICHIGAN. WEAK FORCING AND CONVERGENCE ALONG THIS FRONT THE ENTIRE
TIME AND WILL EXTEND SMALL CHANCES FOR LIGHT RAIN SHOWERS ALONG THIS
BOUNDARY...WITH MINIMAL RAINFALL AMOUNTS. HIGHS WILL BE IN THE LOWER
HALF OF THE 50S NORTH/MIDDLE 60S SOUTH STARTING WEDNESDAY...BUT THEN
DROP INTO THE 50S FOR THURSDAY. WILL ALSO INCREASE SKIES TO LEAN
TOWARD MOSTLY CLOUDY...ALTHOUGH CERTAINLY NOT THINKING THE ENTIRE
TIME WILL BE CLOUDY. DO EXPECTED SOME SUNSHINE AT TIMES.
FRIDAY ONWARD...OVERALL EVOLUTION AND TIMING OF NEXT EVENTS IN
QUESTION DUE TO CLOSED OFF SYSTEM DRIFTING INTO THE CENTRAL PLAINS
THEN GREAT LAKES. THESE SITUATIONS ARE ALMOST ALWAYS SLOWER THAN
THOUGHT. GENERAL IDEA OF DEEP LOW PRESSURE DEVELOPING AND GRADUALLY
WORKING ENE WITH INCREASING CHANCES FOR RAIN BY THE WEEKEND.
PRECEDING THIS...HUDSON BAY HIGH SET UP SUGGESTIVE OF POTENTIAL
EASTERLY DRY AIR FEED INTO THE NRN HALF OF THE CWA...AND SHARP BREAK
OFF IN MOISTURE PROFILES FROM NORTH TO SOUTH. THIS WOULD ALMOST
CERTAINLY BRING A NO CHANCE OF RAIN SCENARIO FOR AT LEAST EASTERN
UPPER. TOO MANY UNCERTAINTIES TO EXCLUDE ANYTHING AT THIS POINT.
ALTHOUGH THIS DOES NOT SEEM LIKE MUCH OF A RAIN SCENARIO AT
ALL...UNSURE ABOUT EXACT POSITION OF FRONTAL ZONE TO EXCLUDE AT
LEAST A SMALL CHANCE FOR RAIN STILL. HIGHER CHANCES OVER THE
WEEKEND...MORE LIKELY LATE WEEKEND AND EARLY NEXT WORK WEEK.
SMD
&&
.MARINE.../ISSUED AT 402 PM/
VERY STRONG S/SW WINDS NOW DEVELOPING ACROSS NEARSHORES SOUTH OF THE
STRAITS...AS WARM FRONT SETTLES INTO FAR NRN LOWER. 950MB WINDS ARE
INCREASING TO AN EXPECTED 30-50KTS. PROBLEM IS...THE OVERLAKE
STABILITY IS STRONGLY INCREASING. ALWAYS DIFFICULT TO DETERMINE
EXACTLY HOW MUCH OF THIS WIND IS BEING REALIZED IN THE COOLER AIR
JUST ABOVE THE LAKES. CERTAINLY WORTH CURRENT SMALL CRAFT
ADVISORIES...ESPECIALLY CONSIDERING THE EXPECTATION OF ADDITIONAL
SHOWERS/STORMS TONIGHT WHICH WILL RESULT IN LOCALLY HIGHER
WINDS/WAVES UNDERNEATH THUNDERSTORMS. INITIAL COLD FRONT SWEEPS INTO
THE REGION TONIGHT...AND EXITS HURON NEARSHORES AROUND DAYBREAK OR
JUST PRIOR. DECREASING STABILITY/INITIAL COLDER AIR SURGE TO MIX
GUSTS GREATER THAN 35 KNOTS...WHILE CONTINUED DECREASE IN STABILITY
MONDAY WITH TIGHT GRADIENT RESULTING IN CONTINUED MARGINAL GALE
FORCE GUSTS FOR ALL BUT WHITEFISH/ST MARYS RIVER. WENT AHEAD AND
ISSUED A GALE WATCH. HIGHER PRESSURE AND LIGHTER WINDS BY TUESDAY
WITH HIGH PRESSURE SETTLING IN. SMD
&&
.AVIATION.../ISSUED AT 113 PM/...VALID FOR 18Z TAFS
STRONG LOW PRESSURE TRACKING TOWARD LAKE SUPERIOR OVERNIGHT WILL
CONTINUE TO DRAG A WARM FRONT THROUGH THE TAF SITES THIS
AFTERNOON...WITH ITS EXACT POSITION HEAVILY INFLUENCING
CONDITIONS...ESPECIALLY AT PLN/APN. SAID BOUNDARY HAS ALREADY
CLEARED TVC WITH SOLID VFR CONDITIONS LIKELY. WARM FRONT WILL
LIKELY HANG UP AROUND BOTH PLN/APN FOR A TIME...BUT WITH LOW
CLOUDS (CURRENTLY LIFR EARLY THIS AFTERNOON) LIFTING INTO LATE
AFTERNOON. AN APPROACHING COLD FRONT SHOULD BRING AT LEAST
SCATTERED THUNDERSTORMS OVERNIGHT...THOUGH PLACEMENT AND COVERAGE
REMAINS IN QUESTION. THE POTENTIAL IS THERE FOR SEVERE
THUNDERSTORMS AT ANY TAF SITE...THOUGH GIVEN LOW CONFIDENCE WILL
JUST USE A VICINITY MENTION. LOW LEVEL WIND SHEAR WILL BE A HUGE
ISSUE BETWEEN ROUGHLY 03Z AND 10Z AT ALL SITES AS VERY STRONG
FLOW ALOFT DEVELOPS...ENDING QUICKLY THEREAFTER AS THE COLD FRONT
CROSSES THE REGION. VERY GUSTY WINDS WILL DEVELOP IN THE WAKE OF
THIS FRONT ON MONDAY...WITH GUSTS TO 30 KNOTS LIKELY...WHILE
CEILINGS LOWER BACK TO MVFR.
LAWRENCE
&&
.HYDROLOGY.../ISSUED AT 402 PM/
RIVERS ON THE RISE IN SPOTS THIS AFTERNOON COURTESY OF EARLY
MORNING HEAVIER PRECIPITATION...COMBINED WITH RECENT HEAVY PRECIP
AND SNOWMELT OVER THE PAST 2 WEEKS (SATURATED SOILS). LATEST
FORECAST SHOWS RIFLE RIVER NEAR STERLING RISING TO EXACTLY FLOOD
STAGE...BUT GIVEN LATEST OBS APPEARS RIVER MAY BE STARTING TO
CREST ALREADY...SO WILL HOLD WITH A RIVER STATEMENT FOR NOW AND
SEE WHERE LATER TRENDS TAKE US. ELSEWHERE...HEALTHY RISES NOTED ON
THE PINE RIVER NEAR RUDYARD (NEARLY 5 FEET TODAY ALONE)...BUT
SHOULD STAY WELL BELOW FLOOD STAGE GIVEN EXPECTED QPF OVERNIGHT.
ELSEWHERE...WILL CONTINUE TO MENTION POSSIBILITY OF SHARP RISES IN
THE HWO THE NEXT FEW DAYS.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WATCH FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT FOR
LHZ345>349.
LM...GALE WATCH FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT FOR
LMZ323-341-342-344>346.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR LSZ321.
&&Hazardous weather outlook, Apr 10, 7:21 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 721 PM EDT SUN APR 10 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 111200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 721 PM EDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO IMPACT NORTHERN MICHIGAN THROUGH 4 AM. SOME SEVERE STORM ARE EXPECTED...PRODUCING DAMAGING WIND GUSTS TO 70 MPH...LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND ISOLATED TORNADOES. SEE ONGOING WATCHES AND ANY WARNINGS THAT ARE ISSUED FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE FORCE WIND GUSTS ARE POSSIBLE MONDAY ACROSS PORTIONS OF THE NEARSHORE WATERS SURROUNDING EASTERN UPPER AND NORTHERN LOWER MICHIGAN. PLEASE SEE THE LATEST NEARSHORE FORECASTS FOR ADDITIONAL INFORMATION. IN ADDITION...RECENT HEAVY RAIN WILL LEAD TO RISES ON AREA STREAMS AND RIVERS...AND ADDITIONAL HEAVY RAIN FROM ANY THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TONIGHT. IN ADDITION...REPORTS OF HEAVY RAIN WOULD BE APPRECIATED. LAWRENCE/RUNYAN
In the hours before
Local storm report, Apr 10, 6:54 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
654 PM EDT SUN APR 10 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL MAPLE CITY 44.85N 85.87W
04/10/2011 M1.00 INCH LEELANAU MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100326
JSLLocal storm report, Apr 10, 6:57 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
657 PM EDT SUN APR 10 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 10 WNW MAPLE CITY 44.90N 86.06W
04/10/2011 M0.70 INCH LEELANAU MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100327
JSLLocal storm report, Apr 10, 6:58 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
658 PM EDT SUN APR 10 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL MAPLE CITY 44.85N 85.87W
04/10/2011 M1.00 INCH LEELANAU MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100328
JSLLocal storm report, Apr 10, 6:59 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
659 PM EDT SUN APR 10 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 W MAPLE CITY 44.85N 85.90W
04/10/2011 M0.88 INCH LEELANAU MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100329
JSLLocal storm report, Apr 10, 7:17 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
717 PM EDT SUN APR 10 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 1 N MACK LAKE 44.57N 84.10W
04/10/2011 M0.70 INCH OSCODA MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100330
JSLLocal storm report, Apr 10, 7:22 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
722 PM EDT SUN APR 10 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 N MAPLE CITY 44.86N 85.87W
04/10/2011 M0.70 INCH LEELANAU MI BROADCAST MEDIA
&&
CORRECTED EVENT TIME...COUNTY/STATE...LOCATION...SOURCE
EVENT NUMBER APX1100330
JSLThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:23 AM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Leelanau, Manistee, Wexford | 22 min |
| Apr 10, 4:45 AM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Kalkaska, Manistee, Wexford | 32 min |
| Apr 10, 5:01 AM EDT | Special Marine Warning | APX | 44 min | |
| Apr 10, 5:56 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Benzie, Grand Traverse, Kalkaska, Manistee, Wexford | 49 min |
| Apr 10, 6:20 AM EDT | Severe Thunderstorm Warning | APX | Crawford, Kalkaska, Missaukee, Roscommon, Wexford | 55 min |
| Apr 10, 7:34 AM EDT | Special Marine Warning | APX | 86 min | |
| Apr 10, 3:55 PM EDT | Gale Watch | APX | 11 hr | |
| Apr 10, 5:34 PM EDT | Special Marine Warning | APX | 56 min | |
| Apr 10, 6:24 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Leelanau | 44 min |
| Apr 10, 6:51 PM EDT | Special Marine Warning | APX | 24 min | |
| Apr 10, 6:55 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Grand Traverse, Leelanau | 22 min |
| Apr 10, 7:15 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Alpena, Montmorency | 60 min |
| Apr 10, 7:54 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Oscoda | 66 min |
| Apr 10, 7:56 PM EDT | Special Marine Warning | APX | 109 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.